Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Linear factorization of conical polynomials over certain nonassociative algebras

Author: J. Lepowsky
Journal: Trans. Amer. Math. Soc. 216 (1976), 237-248
MSC: Primary 17B05
MathSciNet review: 0432722
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Conical polynomials are defined as certain polynomials in quadratic elements of the universal enveloping algebra of a semisimple symmetric Lie algebra over a field of characteristic zero. These polynomials were used in an earlier paper to describe the conical vectors in certain induced modules. Here it is shown that when the base field is extended to a certain type of nonassociative algebra, the conical polynomials can be factored ``linearly". One such nonassociative algebra is discussed in detail--an (alternative) composition algebra intimately related to the structure of the Lie algebra and studied earlier by B. Kostant in the context of real semisimple Lie algebras. The linear factorization leads in a later paper to an extension of the earlier work on conical vectors in induced modules.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B05

Retrieve articles in all journals with MSC: 17B05

Additional Information

Keywords: Conical polynomials, conical vectors, semisimple symmetric Lie algebras, alternative algebras, composition algebras, Cayley-Dickson algebras
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society